Welcome to the Shroomery Message Board! You are experiencing a small sample of what the site has to offer. Please login or register to post messages and view our exclusive members-only content. You'll gain access to additional forums, file attachments, board customizations, encrypted private messages, and much more!
Three people were still recovering in hospital last night after being admitted with suspected overdoses of the illegal “rave” drug GHB.
They were among eight people who were admitted to Connolly Hospital after possibly taking the drug, often known as “liquid ecstasy”, at a party on Saturday night.
Three were admitted to the intensive care unit.
A spokeswoman for the hospital said yesterday afternoon five had been discharged. “Two are comfortable and one is serious but stable.”
She would not say if any was still in intensive care.
The party was held at three addresses in the Annaly estate, a quiet residential enclave off the Ongar Road, near Blanchardstown, Dublin.
Gardaí said a number of people at the party reported feeling unwell and were brought to hospital at about 5am.
A Garda statement said it was believed others who had been at the party but had not been admitted to hospital may have consumed the drug.
They appealed to anyone who had to seek medical attention.
“Gardaí are also appealing to family or friends of persons who may have attended the parties to check on such persons.
“Some of those who attended may be living alone, and gardaí are anxious that those people are checked on and given medical advice without delay.”
An investigation into the supply and consumption of a controlled substance was under way, said a spokesman, but the priority yesterday was to ensure that anyone who had consumed or had been exposed to dangerous drugs received medical attention.
GHB, or gamma-Hydroxybutyric acid, is a depressant which has been used as an anaesthetic since the 1960s.
The drug has been used on the “rave” scene in Ireland for about 15 years.
Despite its club names “liquid ecstasy” and “liquid X” it is not related to ecstasy or MDMA.
Overdose is a risk associated with it due to its clear, liquid form and the tendency of users to regard it as they might a shot of alcohol and to consume too much too quickly.
High doses can cause unconsciousness, convulsions, vomiting, suppression of the gag reflex, respiratory depression and death.
When used in combination with alcohol the effects can be worse, and most deaths associated with it have occurred when the victim had also been drinking.
Garda crime scene tape was strung across the entrance to two of the addresses at Annaly Court, both of which appeared to be unoccupied, yesterday afternoon.
A young woman in the duplex-style house next door to one party said she had not heard ambulances or any trouble earlier in the morning.
“It was a loud party but I went to sleep about 12. It wasn’t so loud I couldn’t sleep.”
Another neighbour, a woman in her early 30s who did not give her name and described herself as a “professional”, had heard nothing.
“There were a few fireworks and bangers alright but nothing out of the ordinary for Hallowe’en night.
“I only heard about it on the news this morning. It’s very quiet here. I have never had a problem with being kept awake at night.”
A third neighbour also said she had heard no commotion during the night.
GHB is easily mistaken for many things due to it's form. And, it's easy to overdose on. The drug is a huge liability for anyone selling it and doubt it has anything to do with the dealer's honesty as much as it does with their wrecklessness.